The Michigan Mathematical Journal

The equivariant cohomology ring of regular varieties

Michel Brion and James Carrell

Full-text: Open access

Article information

Michigan Math. J. Volume 52, Issue 1 (2004), 189-203.

First available in Project Euclid: 1 April 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 55N91: Equivariant homology and cohomology [See also 19L47] 14L30: Group actions on varieties or schemes (quotients) [See also 13A50, 14L24, 14M17]
Secondary: 14F43: Other algebro-geometric (co)homologies (e.g., intersection, equivariant, Lawson, Deligne (co)homologies) 14M17: Homogeneous spaces and generalizations [See also 32M10, 53C30, 57T15]


Brion, Michel; Carrell, James. The equivariant cohomology ring of regular varieties. Michigan Math. J. 52 (2004), no. 1, 189--203. doi:10.1307/mmj/1080837743.

Export citation


  • E. Akyildiz and J. B. Carrell, An algebraic formula for the Gysin homomorphism from $G/ B$ to $G/ P,$ Illinois J. Math. 31 (1987), 312--320.
  • ------, A generalization of the Kostant--Macdonald identity, Proc. Nat. Acad. Sci. U.S.A. 86 (1989), 3934--3937.
  • A. Bialynicki-Birula, Some theorems on actions of algebraic groups, Ann. of Math. (2) 98 (1973), 480--497.
  • R. Bott, Vector fields and characteristic numbers, Michigan Math. J. 14 (1967), 231--244.
  • M. Brion, Poincaré duality and equivariant (co)homology, Michigan Math. J. 48 (2000), 77--92.
  • J. B. Carrell, Bruhat cells in the nilpotent variety and the intersection rings of Schubert varieties, J. Differential Geom. 37 (1993), 651--668.
  • ------, Deformation of the nilpotent zero scheme and the intersection ring of invariant subvarieties, J. Reine Angew. Math. 460 (1995), 37--54.
  • F. DeMari, C. Procesi, and M. Shayman, Hessenberg varieties, Trans. Amer. Math. Soc. 332 (1992), 529--534.
  • A. Giventhal and B. Kim, Quantum cohomology of flag manifolds and Toda lattices, Comm. Math. Phys. 168 (1995), 609--641.
  • R. M. Goresky, R. Kottwitz, and R. MacPherson, Equivariant cohomology, Koszul duality and the localization theorem, Invent. Math. 131 (1998), 25--84.
  • B. Kostant, Flag manifold quantum cohomology, the Toda lattice and the representation with highest weight, New Series Selecta Math. 2 (1996), 43--91.
  • D. Peterson, Quantum cohomology of $G/ P,$ unpublished manuscript.
  • J. Tymoczko, Decomposing nilpotent Hessenberg varieties over classical groups, preprint, arXiv:math.AG/0211226.